Maryland, 2011

Flood in Maryland, March 8, 2011

March 8, 2011 · NWS PHI · 1 event in 1 county or zone

A slow moving cold front with waves of low pressure that developed along it brought a precipitation event that dropped between 2 and 4 inches of water equivalent over the Susquehanna Basin, most of which fell as rain in the lower half of the river basin from the evening of the 5th through the morning of the 7th. The runoff from the rain and snow melt produced minor flooding along the Susquehanna…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A slow moving cold front with waves of low pressure that developed along it brought a precipitation event that dropped between 2 and 4 inches of water equivalent over the Susquehanna Basin, most of which fell as rain in the lower half of the river basin from the evening of the 5th through the morning of the 7th. The runoff from the rain and snow melt produced minor flooding along the Susquehanna River in Cecil County on the 8th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 8, 8:00 AM EST, 7 hours 48 minutes earlier.

Area forecast discussion, Mar 8, 8:00 AM EST, 7 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
800 AM EST TUE MAR 8 2011

.SYNOPSIS...
A HIGH PRESSURE SYSTEM OVER SOUTHEASTERN CANADA WILL SETTLE
SOUTHEAST INTO NEW ENGLAND AND THE CANADIAN MARITIMES TODAY
THROUGH WEDNESDAY. THE NEXT STRONG STORM SYSTEM IS FORECAST TO
APPROACH FROM THE MIDWEST LATE WEDNESDAY INTO THURSDAY. ITS
ASSOCIATED COLD FRONT WILL SWEEP EAST OF OUR AREA BY FRIDAY. A
WEAKENING ALBERTA CLIPPER SHOULD THEN PASS NORTH OF THE FORECAST
AREA THIS WEEKEND. A CANADIAN HIGH PRESSURE SYSTEM WILL THE BUILD
INTO THE NORTHEAST ON MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ANOTHER SOAKING PRECIPITATION EVENT REMAINS ON TRACK FOR THURSDAY
AND THURSDAY NIGHT WITH RENEWED FLOODING LIKELY. AFT COLLAB WITH OUR
NEIGHBORS, WE WILL ISSUE A FLOOD WATCH WITH THIS PACKAGE.

THE GFS INITIALIZATION LOOKED BETTER THAN THE WRF-NMM WITH THE TROF
IN THE ROCKIES, THE STRUCTURE LOOKED DEEPER AND MORE DOUBLE BARRELED
THAN WHAT THE WRF-NMM HAD AND MAYBE WHY ITS SOLUTION/EVOLUTION WAS
FASTER. THE GFS INITIALIZED BETTER AT 850MB ALSO AND WAS LEANED ON
MORE HEAVILY WITH THIS FCST PACKAGE.

A COUPLE OF SHORT WAVES BUCKING THE DEVELOPING RIDGE SHOULD BRING A
COUPLE OF SHOTS OF MAINLY CIRRUS ACROSS OUR CWA TODAY. THE FIRST ONE
IS ALREADY EXITING OUR CWA, WITH THE SECOND ONE MORE LIKELY TO
AFFECT THE NORTHWESTERN PART OF OUR AREA THIS AFTERNOON. EITHER
WAY THOUGHT THE DAY SHOULD AVERAGE MOSTLY SUNNY. STAT GUIDANCE WAS
LOW YESTERDAY WITH THE MAX TEMP AND DO NOT EXPECT ANY DIFFERENCE
TODAY OR FOR THAT REASON ON WEDNESDAY AND THUS WE WENT ABOVE IT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
CONFIDENCE ABOUT DECOUPLING IS NOT AS HIGH TONIGHT BECAUSE OF THE
INCREASING NE GRADIENT. ALSO WE SHOULD HAVE SOME CIRRUS AROUND
DURING THE EVENING BEFORE THE INCREASE RIDGING DISSIPATES SOME OF IT.
WE DID LEAN SLIGHTLY LOWER THAN STAT GUIDANCE OVERALL AS A HEDGE
FOR SOME DECOUPLING IN THE MORE SHELTERED AREAS.

CLOUDS SHOULD INCREASE ON WEDNESDAY AS THE NEXT SYSTEM ADVANCES.
MODEL GUIDANCE HAS NOT CHANGED WITH THE RIDGE AXIS FORECAST TO BE
EAST OF OUR CWA AND THE ONSHORE FLOW INTENSIFYING FURTHER. THUS THE
LIKELIHOOD OF CIRRUS AND ALTOSTRATUS/ALTOCU FROM THE WEST AND
STRATOCU OFF THE OCEAN FROM THE EAST IS STILL THERE. AS FAR AS PCPN
GOES, BECAUSE OF THE SLOWER GFS EVOLUTION, WE BACKED THE PCPN
CHANCES UNTIL LATE IN THE DAY TUESDAY AND ORIENTED THE CHC/SLGT
CHC POPS CLOSER TO THE SREF MEAN AND LATEST ECMWF. IT WOULD BE
COLD ENOUGH IN OUR FAR NORTHWESTERN ZONES FOR THE PTYPE TO BE SNOW
AT THE ONSET.

BEFORE GETTING TO THE FLOODING POTENTIAL WEDNESDAY NIGHT LOOKS VERY
SIMILAR TO SATURDAY NIGHT WITH PRECIPITATION SPREADING IN FROM THE
WEST AS THE ISENTROPIC LIFT AND LOW LEVEL WAA INCREASE AS THE NIGHT
PROGRESSES. THE ERROR WOULD BE ONE OF TIMING NOT ONE OF EVOLUTION.
NO CHANGE FROM THE PREVIOUS FORECAST NORTH AS PTYPE SHOULD EVOLVE
FROM SNOW TO FREEZING RAIN WITH CAD HOLDING THE LONGEST IN THE
POCONOS/SUSSEX NJ. MODEL FCST SOUNDING PTYPE LEANS TOO MUCH TOWARD
FZFRA WHEN THE SOUNDINGS LOOK SNOWIER. BOTH THE WRF-NMM SFC TEMP
FCSTS AND STAT GUIDANCE (NOT THE ACTUAL MODEL OUTPUT OF SFC TEMPS
BY THE GFS AND ECMWF) ARE CAPTURING THE CAD PRETTY WELL. WE MIGHT
NEED AN ADVISORY IF THIS SOLUTION CONTINUES. MOST LIKELY SOLUTION
IS A A COUPLE OF INCHES OF SNOW AND THEN A SMALL COATING OF ICE.

A DEEPLY NEGATIVELY TILTED TROF IS NOT WHAT ANYONE WANTS TO SEE AFTER
THE SOAKING PRECIPITATION EVENT WE JUST HAD. SYNOPTICALLY
SPEAKING, THE APPEARANCE IS MORE FOREBODING THAN EVEN THE PREVIOUS
EVENT. MODEL TRENDS HAVE NOT SWAYED MUCH. THE CAN GGEM CONTINUES
TO CLOSE THE LOW OFF AND SLOW PCPN ARRIVAL MORE THAN ANY MODEL,
ALTHOUGH ITS TREND IS TOWARD THE GFS/ECMWF SOLUTION. THE
OPERATIONAL MODELS ARE FORECASTING 1.5 TO 4 INCHES IN AREAS THAT
HAD THE HEAVY RAIN ON SUNDAY. THE GFS AND ECMWF BULLSEYE THRU
84HRS IS QUITE SIMILAR IN THE NORTHERN PART OF OUR CWA. GIVEN THE
EXIT JET STRUCTURE, THE GULF/ATLC CONNECTION, THE STRONGER FCST
LLJ AND THE HINT AT CONVECTION (CAN GGEM STGST AGAIN) THE QPF
SOLUTION DOES NOT LOOK TOO ROBUST. SREF MEAN PRECIPITATION
AMOUNTS RANGE FROM 1.5 IN PHL TO CLOSER TO 2.5 IN ABE AND AVP. THE
GEFS PLUMES ARE ALL BETWEEN 2 AND 3 INCHES FOR THESE PLACES WITH
A FEW MEMBERS APPROACHING/EXCEEDING 4 INCHES. THE HYDROLOGICAL
ENSEMBLE MEMBERS (MMEFS) BRING MANY OF OUR FORECAST POINTS TO
FLOOD STAGE WITH THE PASSAIC BASIN THE MOST LIKELY TO HAVE MAJOR
FLOODING AGAIN. HEADWATER GUIDANCE IS QUITE LOW WITH 1 TO 2 INCHES
IN 12 HRS BRINGING MOST GAGED STREAMS AND SMALLER RIVERS TO
FLOOD. THE HEADWATER GUIDANCE SHOULD GO UP SOME THE NEXT TWO
DAYS, BUT THE TREES ARE STILL DORMANT.

IT WOULD SEEM DIFFICULT IF NOT NEARLY IMPOSSIBLE TO AVOID
FLOODING WITH THIS NEXT EVENT AND THE DELAWARE AND SCHUYLKILL
RIVERS WOULD BE INCLUDED ALSO. THUS TO GIVE PEOPLE ADEQUATE
PREPARATION TIME WE WILL ISSUE THE FLOOD WATCH WITH THIS PACKAGE.
IF YOU EXPERIENCED FLOODING WITH THIS LAST EVENT, CHANCES ARE HIGH
YOU WILL AGAIN. BECAUSE THE ANTECEDENT CONDITIONS ARE MUCH WETTER
LEADING INTO THIS EVENT, THE GEOGRAPHICAL EXTENT AND THE CRESTS
THEMSELVES HAVE THE POTENTIAL TO BE HIGHER. THE MOST LIKELY TIME
OF THE HEAVY RAIN IS FROM THURSDAY AFTERNOON INTO THURSDAY NIGHT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE ACTIVE WEATHER PATTERN CONTINUES AS AN ABUNDANCE OF MOISTURE
SHOULD BE SWEEPING ACROSS THE CWA THURSDAY NIGHT. THE OVERALL
SYNOPTIC PATTERN IS COMPRISED OF A FAST FLOW. THIS ALLOWS SYSTEMS
TO QUICKLY SLIDE ACROSS THE U.S. FROM WEST TO EAST, HOWEVER GIVEN
THE DEEPENING THAT OCCURS ESPECIALLY WITH THE THURSDAY NIGHT SYSTEM,
PLENTY OF GULF OF MEXICO MOISTURE IS ADVECTED NORTHWARD. WE THEN
LOOK TO TRANSITION TO A SHORTER WAVE LENGTH WHICH SHOULD FAVOR
SYSTEMS WITH LESS MOISTURE AVAILABLE TO THEM. THE MODEL GUIDANCE IS
IN DECENT AGREEMENT WITH THIS REGIME DESPITE THE QUICKER PROGRESSION
OF IT. HPC WENT WITH A COMPROMISE BETWEEN THE GFS AND ECMWF ENSEMBLE
MEANS. WE INITIALIZED THE DATABASE WITH HPC GUIDANCE THEN MADE SOME
ADJUSTMENTS BASED ON ADDITIONAL COLLABORATION.

BASED ON THE ABOVE, A VIGOROUS SYSTEM WILL BE MOVING THROUGH
THURSDAY NIGHT AS ONE SURFACE LOW TRACKS UP THROUGH THE GREAT LAKES,
AND ANOTHER ONE SLIDES ACROSS THE MID ATLANTIC WHERE A TRIPLE POINT
DEVELOPS. THIS LOOKS SIMILAR TO THE RAIN EVENT WE RECENTLY HAD
/SUNDAY/ WITH A PRONOUNCED THETA-E RIDGE MOVING ACROSS OUR AREA,
PLENTY OF WAA/ISENTROPIC INDUCED LIFT AND A RIBBON OF FRONTOGENETIC
FORCING. THIS ALL LEADS TO THE POTENTIAL OF ANOTHER MODERATE TO
HEAVY RAIN EVENT, WHICH WILL NEED TO MONITORED CLOSELY GIVEN THE
SATURATED GROUND. THIS COULD LEAD TO ANOTHER FLOODING THREAT ACROSS
AT LEAST PARTS OF THE CWA. SOME GUIDANCE IS INDICATING A LITTLE
INSTABILITY NEARING THE AREA, HOWEVER NO THUNDER HAS BEEN INCLUDED
THURSDAY NIGHT GIVEN THE LOW CONFIDENCE. IF ENOUGH COOLING CAN
ARRIVE, THE RAIN COULD MIX WITH OR CHANGE TO SOME SNOW BEFORE ENDING
THURSDAY NIGHT MAINLY ACROSS THE FAR NORTHWEST ZONES. THE SYSTEM
LOOKS PROGRESSIVE ENOUGH THAT THE ASSOCIATED COLD FRONT SHOULD BE
CLEARING THE AREA TO THE EAST FRIDAY MORNING. HOWEVER, WE CARRIED
JUST SOME CHC POPS /RAIN SHOWERS/ FOR A TIME FRIDAY MORNING
/PERHAPS SOME FLURRIES OR A SNOW SHOWER IN THE POCONOS THOUGH/. THE
NEXT SYSTEM THEN BEGINS TO MOVE FROM THE NORTHERN PLAINS TO THE
GREAT LAKES FRIDAY AND SATURDAY. THIS WILL ALLOW A RETURN FLOW TO
BECOME ESTABLISHED OVER OUR AREA, BRINGING MILDER AIR ONCE AGAIN TO
THE CWA FRIDAY AND ESPECIALLY SATURDAY. THE NEXT SYSTEM MOVES
THROUGH SATURDAY NIGHT OR SUNDAY, HOWEVER THERE LOOKS TO BE LESS
MOISTURE WITH THIS SO WE JUST CARRIED SLIGHT CHC TO LOW CHC POPS.
HIGH PRESSURE CENTERED OVER EASTERN CANADA IS THEN FORECAST TO BUILD
SOUTHWARD MONDAY.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS WILL PREVAIL EARLY THIS MORNING...AS WELL AS LATER
TODAY AND TONIGHT. A RIDGE OF HIGH PRESSURE FROM SOUTHERN CANADA AND
THE GREAT LAKES SOUTHWARD TO THE SOUTHEASTERN STATES WAS BUILDING
EASTWARD OVER OUR AREA EARLY THIS MORNING. WINDS HAD LIGHTENED UP
AS A RESULT OF THE BUILDING HIGH PRESSURE. OTHERWISE HIGH CLOUDS
WITH A WEAK WAVE ALOFT WERE WORKING THROUGH THE AREA EARLY THIS
MORNING...AND THESE LOOK TO CONTINUE AT TIMES THROUGH TODAY AND
EARLY TONIGHT ACCORDING TO MODEL SOUNDINGS. WITH THE SEA LEVEL
PRESSURE PATTERN SHIFTING...WINDS WILL SHIFT TO NORTHEAST THROUGH
SUNRISE...WHERE THERE IS ANY SPEED...AND THEN TO EAST AT MOSTLY LESS
THAN 10 KNOTS LATER THIS MORNING AND CONTINUE INTO THIS AFTERNOON
AND EARLY TONIGHT.

OUTLOOK...
THE ONSHORE FLOW WILL CONTINUE LATER TONIGHT AND WEDNESDAY AS A
STORM SYSTEM STRENGTHENS WELL TO OUR WEST. THIS WILL ALLOW LOW LEVEL
MOISTURE TO INCREASE...ALTHOUGH LOW CLOUDS LOOK TO HOLD OFF UNTIL
LATER WEDNESDAY. AS THE STORM SYSTEM NEARS WEDNESDAY EVENING, THE
CLOUDS SHOULD LOWER QUICKLY AS RAIN ARRIVES. A SOUTH-SOUTHEAST
LOW-LEVEL JET IS FORECAST TO STRENGTHEN LATE WEDNESDAY NIGHT AND
ESPECIALLY THURSDAY, AND LOW LEVEL WIND SHEAR MAY AGAIN BECOME A
CONCERN. THIS MAY ALSO ALLOW FOR GUSTY SURFACE WINDS ESPECIALLY
CLOSER TO THE COAST WEDNESDAY NIGHT THROUGH THURSDAY. LOW CONDITIONS
WITH HEAVY RAIN MAY BE OF A FAIRLY LONG DURATION THURSDAY INTO
FRIDAY. A COLD FRONT WILL BRING SOME IMPROVEMENT DURING FRIDAY...
BUT ANOTHER WAVE MOVING AROUND THE UPPER LOW TO OUR NORTH MAY MOVE
THROUGH LATER SATURDAY OR SATURDAY NIGHT.

&&

.MARINE...
THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS ON THE SOUTHERN OCEAN
WATERS WAS ALLOWED TO EXPIRE AT 6 AM AS SEAS DROPPED TO JUST BELOW
5 FEET AT BUOY 44009 AT 10Z. THE ADVISORY HAD BEEN DROPPED EARLIER
FURTHER NORTH.

THEN...WITH A PERSISTENT ONSHORE FLOW TODAY TONIGHT AND WEDNESDAY...
SEAS WILL BE BUILDING AGAIN WEDNESDAY. ANOTHER SMALL CRAFT
ADVISORY WILL LIKELY BE NEEDED WEDNESDAY AND WEDNESDAY NIGHT...
AND A GALE WATCH/WARNING MAY EVENTUALLY BE NEEDED FOR THURSDAY AND
THURSDAY NIGHT WITH THE POTENT STORM APPROACHING FROM THE
SOUTHWEST.

THE SYSTEM APPEARS TO BE SLOWING DOWN...WITH THE COLD FRONT
PERHAPS NOT CROSSING THE AREA UNTIL SOME TIME FRIDAY MORNING.
WINDS WILL BECOME NORTHWEST BEHIND THE FRONT AND MAY REMAIN GUSTY
FOR A BIT BEFORE SUBSIDING FRIDAY NIGHT.

&&

.HYDROLOGY...

STAGES ALONG THE LOWER PORTION OF THE PASSAIC RIVER (PINE BROOK, TWO
BRIDGES, LITTLE FALLS)ARE ABOVE FLOOD STAGE THIS MORNING AND
CONTINUE TO RISE. THESE POINTS ARE EXPECTED TO CREST ON WEDNESDAY IN
THE MODERATE TO MAJOR RANGE. STAGES ALONG ALL OTHER RIVERS AND
STREAMS THAT FEED INTO THE PASSAIC HAVE CRESTED AND ARE FALLING AT
THIS TIME, BUT SEVERAL GAGING STATIONS ALONG THESE WATERWAYS REMAIN
ABOVE FLOOD STAGE THIS MORNING.

ALL POINTS ALONG THE DELAWARE RIVER HAVE CRESTED AND ARE NOW BELOW
FLOOD STAGE.

THE SUSQUEHANNA RIVER AT MARIETTA IS APPROACHING CREST THIS
TUESDAY MORNING, JUST BELOW FLOOD STAGE. BASED ON MARIETTA, A CREST IS
EXPECTED AT CONOWINGO AT OR JUST BELOW FLOOD STAGE AROUND NOON
TODAY.

RENEWED RISES ARE EXPECTED LATER THIS WEEK WHEN MORE RAIN MOVES
INTO THE AREA. A FLOOD WATCH HAS BEEN POSTED. STAY TUNED!

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR
     PAZ054-055-060>062-067>071.
NJ...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR
     NJZ001-007>010-012-013-015-017>019.
DE...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR
     DEZ001.
MD...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR
     MDZ008.
MARINE...NONE.

&&

SYNOPSIS...DELISI/GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...GORSE
AVIATION...
MARINE...
HYDROLOGY...MIKETTA
Hazardous weather outlook, Mar 8, 6:02 AM EST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
602 AM EST TUE MAR 8 2011

NJZ001-PAZ054-055-091115-
SUSSEX-CARBON-MONROE-
602 AM EST TUE MAR 8 2011

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

A WINTRY MIX IS POSSIBLE OVER PORTIONS OF THE AREA WEDNESDAY
NIGHT INTO EARLY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ007>010-012-013-015-017>019-PAZ060>062-067>071-
091115-
NEW CASTLE-CECIL-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
602 AM EST TUE MAR 8 2011

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ014-016-020>027-091115-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
602 AM EST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER STORM SYSTEM WITH POTENTIALLY HEAVY RAIN IS POSSIBLE
AROUND THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-091115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
602 AM EST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SMALL CRAFT ADVISORY.

ALSO, SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY AND GALES ARE
POSSIBLE FOR A TIME BEGINNING AROUND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Cecil

When
March 8, 3:48 PM EST to 8:30 PM EST
Where
Cecil County, 0.49 mi S of Conowingo to 0.2 mi NW of Port Deposit
Cause
Heavy Rain / Snow Melt
Reported by
River/Stream Gage
Coordinates
39.663, -76.171

The Susquehanna River at the Conowingo Dam was above its 23.5 foot flood stage from 348 p.m. EST through 830 p.m. EST on the 8th. It crested at 24.17 feet at 515 p.m. EST. Precipitation event totals in Cecil County included 1.85 inches in Fair Hill and 1.65 inches in Elkton.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2011Every state in 2011This day in weather historyWarnings in Maryland, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289442.